Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 59, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 3, 2012, 3:32 PM EDT for Carroll County, Floyd County, Wythe County, Virginia. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2012, 3:32 PM EDT (19:32 UTC)
- Expired
- Apr 3, 2012, 4:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Carroll County, VA, Floyd County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 49 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 3:45 PM EDT | HAIL 0.88 | Bethany, VA | |
| Apr 3, 4:00 PM EDT | HAIL 0.7 | Austinville, VA | |
| Apr 3, 4:15 PM EDT | HAIL 0.25 | 1 W Liberty Hill, VA | PEA-SIZE HAIL COVERING THE GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
724
WUUS51 KRNK 031932
SVRRNK
VAC035-063-197-032030-
/O.NEW.KRNK.SV.W.0059.120403T1932Z-120403T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
332 PM EDT TUE APR 3 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA
SOUTHWESTERN FLOYD COUNTY IN SOUTHWEST VIRGINIA
CARROLL COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 430 PM EDT.
* AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR IVANHOE...OR 9 MILES SOUTH OF MAX MEADOWS...AND MOVING
SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
GALAX HILLSVILLE AIRPORT...
HILLSVILLE...
GLADESBORO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3656 8067 3680 8104 3696 8092 3689 8075
3688 8074 3688 8072 3678 8045 3666 8057
3666 8059 3661 8062
TIME...MOT...LOC 1932Z 301DEG 15KT 3683 8087
$$
KK2 follow-up statements
083
WWUS51 KRNK 031953
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
353 PM EDT TUE APR 3 2012
VAC035-063-197-032030-
/O.CON.KRNK.SV.W.0059.000000T0000Z-120403T2030Z/
WYTHE VA-FLOYD VA-CARROLL VA-
353 PM EDT TUE APR 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR EASTERN WYTHE...SOUTHWESTERN FLOYD AND CARROLL COUNTIES...
AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SYLVATUS...OR NEAR HILLSVILLE...MOVING SOUTHEAST AT 15
MPH.
LOCATIONS IMPACTED INCLUDE...
GALAX HILLSVILLE AIRPORT...
HILLSVILLE...
DUGSPUR...
GLADESBORO...
LAUREL FORK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3680 8104 3692 8095 3687 8083 3689 8075
3688 8074 3688 8072 3678 8045 3666 8057
3666 8059 3661 8062 3656 8067
TIME...MOT...LOC 1953Z 301DEG 15KT 3681 8077
$$
KK710
WWUS51 KRNK 032025
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
425 PM EDT TUE APR 3 2012
VAC035-063-197-032035-
/O.EXP.KRNK.SV.W.0059.000000T0000Z-120403T2030Z/
WYTHE VA-FLOYD VA-CARROLL VA-
425 PM EDT TUE APR 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WYTHE...SOUTHWESTERN
FLOYD AND CARROLL COUNTIES EXPIRES AT 430 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3680 8104 3692 8095 3687 8083 3689 8075
3688 8074 3688 8072 3678 8045 3666 8057
3666 8059 3661 8062 3656 8067
TIME...MOT...LOC 2025Z 301DEG 15KT 3674 8063
$$
KKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:21 PM EDT, 11 minutes earlier.
Area forecast discussion, Apr 3, 3:21 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 321 PM EDT TUE APR 3 2012 .SYNOPSIS... A WARM FRONT WILL LIFT NORTHWARD INTO OUR ARE THIS EVENING... TRIGGERING SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE MOUNTAINS. SHOWER AND THUNDERSTORM ACTIVITY WILL REMAIN IN THE FORECAST FOR WEDNESDAY AS A STRONG COLD FRONT WILL SINK SOUTHWARD THROUGH THE AREA. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT...RESULTING IN DRIER WEATHER FOR THE WEEKEND. && .NEAR TERM /THROUGH WEDNESDAY/... AS OF 330 PM EDT TUESDAY... RADAR IMAGERY INDICATES SPOTTY SHOWER AND THUNDERSTORM ACTIVITY DEVELOPING WITH THE AFTERNOON HEATING ACROSS THE MOUNTAINS THIS AFTERNOON...AS A WARM FRONT BEGINS TO LIFT NORTHWARD ACROSS THE WESTERN PART OF OUR AREA. WILL HAVE TO KEEP OUR EYE ON THIS ACTIVITY THIS EVENING AS A FEW OF THE STRONGER CELLS HAVE ALREADY BEEN BORDERLINE SEVERE AT TIMES. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND PERIODS OF VERY HEAVY RAIN. WILL KEEP THE CHANCE OF RAIN GOING INTO THE OVERNIGHT HOURS...HOWEVER THESE STORMS WILL DECREASE IN INTENSITY AFTER SUNSET AS DAYTIME HEATING DECREASES. SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE IN COVERAGE DURING THE LATE EVENING HOURS AS A COLD FRONT APPROACHES...AND A THUNDERSTORM COMPLEX ENTERS OUR AREA FROM THE GREAT LAKES REGION. WITH INCREASED CLOUD COVER ACROSS THE AREA...ALONG WITH WARM AIR POOLING ACROSS OUR AREA AHEAD OF THE COLD FRONT...OVERNIGHT TEMPERATURES WILL BE WARMER THAN LAST NIGHTS...WITH LOWS EXPECTED TO FALL MAINLY INTO THE LOW TO MID 50S...WITH A FEW LOCATIONS HOLDING INTO THE LOW 60S. SHOWER AND THUNDERSTORM ACTIVITY WILL BE WIDESPREAD ON WEDNESDAY AS THE COLD FRONT SINKS SOUTH INTO OUR AREA. SPC HAS A FEW OF OUR PIEDMONT COUNTIES HIGHLIGHTED FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS...HOWEVER AFTER INSPECTING SOME OF THE INSTABILITY INDICIES...CANNOT RULE OUT THE POSSIBILITY OF SEVERE THUNDERSTORM ACTIVITY ANYWHERE SOUTH OF INTERSTATE 81 DURING THE AFTERNOON. TEMPERATURES WILL REMAIN A LITTLE COOLER ACROSS THE NORTH WHERE INCREASED CLOUD COVER WILL INHIBIT HEATING DURING THE MORNING...BUT EXPECT NEAR 80 DEGREES FURTHER SOUTH WHERE THE WARMER AIR POOLS AHEAD OF THE FRONT DURING THE AFTERNOON. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... AS OF 250 AM EDT TUESDAY... A WEST TO EAST ORIENTATED COLD FRONT WILL MOVE SOUTH AND OVER THE REGION ON WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONTAL PASSAGE INTO WEDNESDAY EVENING. SEVERE WEATHER IS POSSIBLY IF WE CAN GET THE HEATING...HOWEVER...MODELS ARE BRINGING SHOWERS ACROSS THE AREA WEDNESDAY MORNING. IN THE EASTERN HALF OF RNK CWA...A LEE TROUGH AND BREAKS IN THE CLOUDS COULD LEAD TO A BETTER THREAT FOR STRONGER STORMS. THE MAIN THREAT OF SEVERE WEATHER WEDNESDAY WILL BE STRAIGHT LINE WINDS. THE FRONT IS EXPECTED TO STALL ACROSS THE CAROLINAS WEDNESDAY NIGHT...THEN RETREAT NORTH THURSDAY AFTERNOON AND NIGHT. SURFACE HIGH PRESSURE OVER THE MID ATLANTIC REGION MAY KEEP NORTHERN AND EASTERN RNK COUNTIES DRY MOST OF THURSDAY. WAVES TRACKING ALONG THE BOUNDARY SHOULD CONCENTRATE MOST OF THE SHOWER ACTIVITY ACROSS RNK SOUTHERN HALF...VA/NC BORDER. STILL SOME QUESTIONS TO BE ANSWER SO WILL KEEP POPS AT A CHANCE WITH HIGHEST PERCENTAGE ACROSS THE SOUTH. THURSDAY NIGHT...AN UPPER LEVEL LOW WILL TRACK FROM THE MID WEST TO THE TENNESSEE VALLEY. THIS WILL KEEP RAIN CHANCES IN THE AREA POSSIBLY INTO FRIDAY. WILL CONTINUE TO KEEP HIGHER POPS IN THE SOUTH. TEMPERATURES WILL WARM ABOVE NORMAL WEDNESDAY. ON THURSDAY...AFTERNOON HIGHS WILL BE NEAR NORMAL AS THE FRONTAL BOUNDARY IS SOUTH OF THE AREA. IF RAIN FALLS MOST OF THE DAY THURSDAY...AFTERNOON HIGHS MAY NOT GET OUT OF THE 50S THURSDAY. FORECASTED TEMPERATURES WEDNESDAY AND THURSDAY CLOSE TO GUIDANCE. TOOK AN EQUAL BLEND OF LOCAL/GFS/NAM MOS. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 400 PM EDT MONDAY... NO MAJOR CHANGES TO THE WEEKEND FORECAST...ENTERTAINING MAINLY DRY CONDITIONS FOR THE EASTER WEEKEND. SURFACE LOW SHOULD TRACK OFF THE MID ATLANTIC OR SOUTHEAST COAST ON FRIDAY WITH HIGH PRESSURE BUILDING IN FROM THE NORTH SATURDAY. THE LARGE BLOCKING HIGH OVER THE NORTHERN ATLANTIC IS EXPECTED TO WEAKEN FRI-SAT...WHICH SHOULD LEAD TO MORE PROGRESSIVE OR ZONAL FLOW DEVELOPING ACROSS NORTH AMERICA EARLY NEXT WEEK. AS SUCH...DAY TO DAY FEATURES SHOULD MOVE QUICKER PROVIDING FRONTAL PASSAGES BUT WITH LIMITED MOISTURE. FIRST IN A SERIES OF THESE ZONAL FRONTS IS PROGGED TO COME THROUGH LATE SUNDAY OR MONDAY...FOLLOWED BY ANOTHER ABOUT THE MIDDLE OF NEXT WEEK. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... AS OF 230 PM EDT TUESDAY... SHOWER AND THUNDERSTORM ACTIVITY WILL AFFECT BLF...LWB AND BCB THIS AFTERNOON...POSSIBLY REACHING AS FAR EAST AS ROA DURING EARLY EVENING. THIS ACTIVITY IS SPOTTY IN NATURE...BUT WILL BE CAPABLE OF PRODUCING 30 KT OUTFLOWS. WILL ALSO HAVE TO WATCH FOR HEAVY RAIN...CAPABLE OF REDUCING VISIBILITIES TO LESS THAN A MILE FOR SHORT PERIODS OF TIME. THIS ACTIVITY WILL DIMINISH IN INTENSITY AFTER SUNSET WHEN DAYTIME HEATING ENDS...HOWEVER SHOWER AND THUNDERSTORM ACTIVITY WILL SPREAD EAST OVERNIGHT AS ANOTHER COLD FRONT APPROACHES. CONDITIONS ARE EXPECTED TO REMAIN VFR OUTSIDE HEAVIER SHOWER AND THUNDERSTORM ACTIVITY. ANOTHER COLD FRONT WILL PASS THROUGH THE AREA ON WEDNESDAY... BRINGING A BETTER CHANCE FOR PRECIPITATION AND THE ASSOCIATED MVFR TO IFR CEILINGS AND VISIBILITIES. THE FORECAST THURSDAY IS IFFY GIVEN TRACK OF FRONT AND NEXT SFC LOW ACROSS THE TENNESSEE VALLEY INTO THE SOUTHEAST. MODELS ARE KEEPING AN EASTERLY FLOW INTO THE AREA WHICH COULD KEEP CIGS DOWN TO SUB VFR. BY LATE FRIDAY INTO SATURDAY HIGH PRESSURE SHOULD BE ORIENTED WHERE DRIER AIR WORKS IN FROM THE NORTH BRINGING A RETURN TO VFR. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...NF NEAR TERM...NF/WP SHORT TERM...RCS LONG TERM...PM AVIATION...KK/WP
Hazardous weather outlook, Apr 3, 9:02 AM EDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 902 AM EDT TUE APR 3 2012 NCZ001-002-018-VAZ007-009>020-022>024-034-035-046-047-WVZ042>045- 041315- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-APPOMATTOX-BUCKINGHAM-MERCER- SUMMERS-MONROE-GREENBRIER- 902 AM EDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ032-033-043>045-058-059-041315- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-HENRY- PITTSYLVANIA-CAMPBELL-HALIFAX-CHARLOTTE- 902 AM EDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FRONTAL BOUNDARY DRAPED ACROSS THE AREA WILL BE THE FOCUSING MECHANISM FOR THUNDERSTORMS WEDNESDAY AFTERNOON. A POTENTIAL EXISTS THAT SOME OF THE STORMS COULD REACH SEVERE LEVELS...WITH DAMAGING WINDS AND LARGE HAIL THE THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 3, 2:31 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 231 PM EDT TUE APR 3 2012 NCZ001>003-019-020-031930- ALLEGHANY NC-ASHE NC-SURRY NC-WILKES NC-YADKIN NC- 231 PM EDT TUE APR 3 2012 ...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...ASHE...SURRY... WILKES AND YADKIN COUNTIES... AT 228 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER LAUREL SPRINGS...MOVING SOUTHEAST AT 25 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR DOUGHTON PARK...MC GRADY...WHITEHEAD...AND SPARTA AROUND 245 PM...GLADE VALLEY AROUND 255 PM...ABSHERS...AND STONE MOUNTAIN STATE PARK AROUND 300 PM...MULBERRY AROUND 305 PM... DOCKERY AND AND TRAPHILL AROUND 310 PM. LAT...LON 3639 8145 3657 8129 3640 8060 3605 8090 KK
Special weather statement, Apr 3, 2:33 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
233 PM EDT TUE APR 3 2012
VAZ010-012-013-031930-
BLAND VA-PULASKI VA-WYTHE VA-
233 PM EDT TUE APR 3 2012
...A STRONG THUNDERSTORM WILL AFFECT BLAND...PULASKI AND WYTHE
COUNTIES...
AT 233 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BLAND...MOVING
SOUTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR BLAND AROUND 240 PM...KIMBERLING AROUND 245
PM...LONG SPUR AROUND 315 PM...WYTHEVILLE AROUND 320 PM AND MAX
MEADOWS AROUND 330 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3711 8126 3713 8127 3724 8116 3701 8073
3683 8092 3683 8097 3708 8129
KKSpecial weather statement, Apr 3, 3:13 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
313 PM EDT TUE APR 3 2012
VAZ013-016-017-032-032015-
CARROLL VA-FLOYD VA-PATRICK VA-PULASKI VA-
313 PM EDT TUE APR 3 2012
...A STRONG THUNDERSTORM WILL AFFECT CARROLL...FLOYD...PATRICK AND
PULASKI COUNTIES...
AT 311 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ALLISONIA...
MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR COPPER VALLEY AROUND 330 PM...INDIAN VALLEY
AROUND 340 PM...ALUM RIDGE AROUND 350 PM...WILLIS AROUND 400 PM AND
MABRY MILL AROUND 415 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3687 8077 3688 8075 3694 8081 3706 8071
3684 8021 3662 8040
KKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 2:33 PM EDT | Special Weather Statement | RNK | Bland | 57 min |
| Apr 3, 3:13 PM EDT | Special Weather Statement | RNK | Floyd | 62 min |
| Apr 3, 3:40 PM EDT | Special Weather Statement | RNK | Floyd, Pulaski, City of Radford | 65 min |
| Apr 3, 3:44 PM EDT | Special Weather Statement | RNK | Wythe | 61 min |
| Apr 3, 3:49 PM EDT | Special Weather Statement | RNK | Grayson, Smyth | 56 min |
| Apr 3, 4:31 PM EDT | Special Weather Statement | RNK | Floyd | 59 min |
| Apr 3, 5:04 PM EDT | Special Weather Statement | RNK | Grayson, City of Galax | 56 min |
| Apr 3, 5:12 PM EDT | Special Weather Statement | RNK | Pulaski | 63 min |
| Apr 3, 5:41 PM EDT | Special Weather Statement | RNK | Bland, Tazewell, Wythe | 64 min |
| Apr 3, 6:06 PM EDT | Special Weather Statement | RNK | Giles | 54 min |
| Apr 3, 7:55 PM EDT | Special Weather Statement | RNK | Tazewell | 65 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.